Cramping?

8 posts / 0 new
Last post
Joined: 07/09/11
Posts: 798
Cramping?

Situation: I am on BC; however, I was taking an antibiotic (I'm not sure if this one actually affects the effectiveness of BC or not). During this time, DH and I DTD a couple of times. I didn't think much of it because the BC has been quite effective for a number of years with no issues. Over the past week, I've had very subtle menstrual-like cramps and it now has me concerned. I'm also getting married in two weeks, though, and I'm wondering if stress (although I'm not feeling stress... unconscious, I guess!) can cause the cramping. The only other noticeable difference during this time is the fact that my face is breaking out and this usually isn't an issue as well as slight nausea throughout the day. Curiosity got the best of me and I did take a pregnancy test for the hell of it. I got a very, very faint positive BUT it was a blue dye test and I've read many concerns about these tests. Needless to say, I'm not taking it too seriously. What do you think? Do you think it's possible or is stress a reasonable cause of the cramping?

I should also add that AD is due September 21.

Joined: 02/24/11
Posts: 1651

I would retest with a frer to be certain

alwayssmile's picture
Joined: 08/26/07
Posts: 14483

Antibiotics can definitely affect birth control pills! We tend to be test pushers here, so go get a couple of HPTs (I recommend pink dye tests like the ones at the Dollar Store and First Response Early Response). You're going to go nuts wondering till you test anyways. Make sure you get two so you can retest in a few days just in case. Smile

sunbaby777's picture
Joined: 08/11/11
Posts: 38

I agree with the previous postings. Antibiotics can definitely cause your BC to be ineffective. False positives are rare. It sounds like you might be PG. I would keep testing for confirmation.

AnnaRO's picture
Joined: 07/06/08
Posts: 7033

Years ago when DH and I were still dating and I was on antibiotics, I was specifically told by my doctor and the pharmacist that I needed to use a backup BC method while on the antibiotics. I also agree that you should get a pink dye test ASAP and test again!! The blue dye aren't as reliable, but I know women who have had an accurate BFP on those too! Make a quick run to the store and then get back on here ASAP an let us know! Biggrin

Joined: 07/09/11
Posts: 798

Thank you for the advice! I did buy a two pack or FRER. I took one last night and it came out negative but I still feel so off. Today, I feel a little more nauseous, I feel like I'm getting a UTI and I have an odd taste in my mouth no matter what I do. Can stress really cause all of us? I'm starting to think I might just be getting sick...

Joined: 05/31/08
Posts: 1131

Are you still on the antibiotic? It could be making you feel off. Or maybe you're getting sick. If the FRER was negative, it's probably right. Test again tomorrow and see what you get.

Joined: 07/09/11
Posts: 798

I'm not still on the antibiotic. I finished it about one week ago. I'm leaning towards stress as the cause of all of this for now. I do have one FRER left so I think I'll use it with FMU tomorrow. If AF is due September 21, should this give me something?

Log in or register to post comments